Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 31, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 30, 2022, 2:13 PM CDT for East Carroll Parish, Madison Parish, West Carroll Parish, Louisiana; Issaquena County, Sharkey County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2022, 2:13 PM CDT (19:13 UTC)
- Expired
- Mar 30, 2022, 3:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Chicot County, AR, East Carroll Parish, LA, Madison Parish, LA, West Carroll Parish, LA, Issaquena County, MS, Sharkey County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 3:00 PM CDT | TSTM WND DMG | 1 W Erwin, MS | PART OF THE METAL ROOF OF A HOME ALONG LAKE WASHINGTON WAS BLOWN OFF, WITH ADDITIONAL ROOF DAMAGE TO AT LEAST TWO OTHER NEARBY HOMES. LARGE LIMBS DOWNED IN THE AREA. ESTIMATED WIND GUST OF 60 MPH. |
| Mar 30, 3:12 PM CDT | TSTM WND DMG | Onward, MS | PICTURE OF ONE BARN DESTROYED AND ANOTHER BARN WITH SUBSTANTIAL LOSS OF ROOFING MATERIAL AND ONE COLLAPSED EXTERIOR WALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:16 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -557 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 452 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007
WFUS54 KJAN 301913
TORJAN
ARC017-LAC035-065-123-MSC055-125-151-302015-
/O.NEW.KJAN.TO.W.0031.220330T1913Z-220330T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
213 PM CDT Wed Mar 30 2022
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southeastern Chicot County in southeastern Arkansas...
East Carroll Parish in northeastern Louisiana...
Northwestern Madison Parish in northeastern Louisiana...
Eastern West Carroll Parish in northeastern Louisiana...
Southwestern Washington County in northwestern Mississippi...
Issaquena County in west central Mississippi...
Sharkey County in west central Mississippi...
* Until 315 PM CDT.
* At 212 PM CDT, severe thunderstorms capable of producing a tornado
were located along a line extending from near Jones to near
Goodwill to near Bakers, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Oak Grove around 225 PM CDT.
Eudora and Monticello around 230 PM CDT.
Millikin, Gassoway and Shelburn around 235 PM CDT.
Alsatia and Sondheimer around 240 PM CDT.
Transylvania and Glen Allan around 245 PM CDT.
Fitler around 250 PM CDT.
Onward and Panther Burn around 255 PM CDT.
Rolling Fork around 305 PM CDT.
Other locations impacted by these tornadic storms include
Mayersville, Kilbourne, Forest and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3260 9142 3301 9144 3326 9112 3292 9066
3284 9076 3281 9074 3281 9069 3279 9072
3276 9069 3276 9073 3274 9074 3237 9145
3239 9148 3249 9149
TIME...MOT...LOC 1912Z 227DEG 56KT 3297 9157 3271 9154 3235 9157
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TW3 follow-up statements
385
WWUS54 KJAN 301942
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
242 PM CDT Wed Mar 30 2022
LAC123-301952-
/O.CAN.KJAN.TO.W.0031.000000T0000Z-220330T2015Z/
West Carroll LA-
242 PM CDT Wed Mar 30 2022
...THE TORNADO WARNING FOR EASTERN WEST CARROLL PARISH IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Arkansas...northeastern Louisiana...and central, northwestern and
west central Mississippi.
LAT...LON 3255 9133 3284 9133 3288 9131 3294 9131
3296 9128 3300 9126 3301 9130 3310 9132
3326 9112 3292 9066 3284 9076 3282 9076
3281 9071 3279 9072 3276 9069 3276 9073
3241 9138
TIME...MOT...LOC 1942Z 227DEG 51KT 3323 9121 3297 9118 3261 9122
$$
ARC017-LAC035-065-MSC055-125-151-302015-
/O.CON.KJAN.TO.W.0031.000000T0000Z-220330T2015Z/
Chicot AR-East Carroll LA-Madison LA-Washington MS-Issaquena MS-
Sharkey MS-
242 PM CDT Wed Mar 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHEASTERN CHICOT COUNTY...EAST CARROLL AND NORTH CENTRAL MADISON
PARISHES...SOUTHWESTERN WASHINGTON...ISSAQUENA AND SHARKEY
COUNTIES...
At 242 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Chicot Junction to near
Millikin to Alsatia, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Glen Allan around 250 PM CDT.
Grace around 255 PM CDT.
Onward and Panther Burn around 300 PM CDT.
Rolling Fork around 310 PM CDT.
Anguilla around 315 PM CDT.
Nitta Yuma around 320 PM CDT.
Other locations impacted by these tornadic storms include Mayersville
and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3255 9133 3284 9133 3288 9131 3294 9131
3296 9128 3300 9126 3301 9130 3310 9132
3326 9112 3292 9066 3284 9076 3282 9076
3281 9071 3279 9072 3276 9069 3276 9073
3241 9138
TIME...MOT...LOC 1942Z 227DEG 51KT 3323 9121 3297 9118 3261 9122
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TW159
WWUS54 KJAN 301953
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
253 PM CDT Wed Mar 30 2022
LAC065-302003-
/O.CAN.KJAN.TO.W.0031.000000T0000Z-220330T2015Z/
Madison LA-
253 PM CDT Wed Mar 30 2022
...THE TORNADO WARNING FOR NORTH CENTRAL MADISON PARISH IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Arkansas...northeastern Louisiana...and central, northwestern and
west central Mississippi.
LAT...LON 3272 9120 3317 9124 3326 9112 3292 9066
3284 9076 3282 9076 3281 9071 3279 9072
3276 9069 3276 9073 3253 9116 3254 9124
3258 9124
TIME...MOT...LOC 1953Z 226DEG 50KT 3329 9111 3303 9108 3267 9112
$$
ARC017-LAC035-MSC055-125-151-302015-
/O.CON.KJAN.TO.W.0031.000000T0000Z-220330T2015Z/
Chicot AR-East Carroll LA-Washington MS-Issaquena MS-Sharkey MS-
253 PM CDT Wed Mar 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHEASTERN CHICOT COUNTY...EASTERN EAST CARROLL PARISH...
SOUTHWESTERN WASHINGTON...ISSAQUENA AND SHARKEY COUNTIES...
At 253 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Wayside to near Glen
Allan to near Transylvania, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Grace around 300 PM CDT.
Panther Burn around 305 PM CDT.
Rolling Fork around 315 PM CDT.
Anguilla around 320 PM CDT.
Nitta Yuma around 325 PM CDT.
Other locations impacted by these tornadic storms include Mayersville
and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3272 9120 3317 9124 3326 9112 3292 9066
3284 9076 3282 9076 3281 9071 3279 9072
3276 9069 3276 9073 3253 9116 3254 9124
3258 9124
TIME...MOT...LOC 1953Z 226DEG 50KT 3329 9111 3303 9108 3267 9112
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TW676
WWUS54 KJAN 302000
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
300 PM CDT Wed Mar 30 2022
ARC017-LAC035-MSC055-125-151-302015-
/O.CON.KJAN.TO.W.0031.000000T0000Z-220330T2015Z/
Chicot AR-East Carroll LA-Washington MS-Issaquena MS-Sharkey MS-
300 PM CDT Wed Mar 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHEASTERN CHICOT COUNTY...EASTERN EAST CARROLL PARISH...
SOUTHWESTERN WASHINGTON...NORTHWESTERN ISSAQUENA AND SHARKEY
COUNTIES...
At 300 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Wayside to near Glen
Allan to Fitler, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Panther Burn and Nitta Yuma around 305 PM CDT.
Rolling Fork around 315 PM CDT.
Anguilla around 320 PM CDT.
Other locations impacted by these tornadic storms include Mayersville
and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3287 9110 3323 9116 3326 9112 3292 9066
3284 9076 3282 9076 3281 9071 3279 9072
3276 9069 3276 9073 3253 9116 3267 9114
3280 9110
TIME...MOT...LOC 2000Z 227DEG 49KT 3331 9104 3306 9098 3270 9102
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 30, 1:13 PM CDT, 1 hour earlier.
Area forecast discussion, Mar 30, 1:13 PM CDT, 1 hour before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
113 PM CDT Wed Mar 30 2022
...SEVERE STORMS AND HIGH WINDS EXPECTED INTO THIS EVENING...
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
Southerly winds sustained 25-30kts with gusts of 40-50 kts are
expected ahead of a line of TSRA. The TSRA could bring gusts to
75kts along with flight restrictions. The line of TSRA wl affect
GLH by 19Z and continue east across the area this aftn into evng.
The line is expected to be around the I-55 corridor around 22z and
east of MS by 03Z. Lighter winds are expected once the TSRA move
through. VFR conditions are expected to prevail away from TSRA
activity until after 05Z when MVFR ceilings will be possible. VFR
conditions are expected to prevail areawide Thursday after 14Z.
&&
.DISCUSSION...
Not much to add or change to the going forecast as expectations
remain the same as prev forecasts. JAN 12z sounding has a large
cap, but erosion of that cap through isentropic ascent and strong
forcing will focus convection in the line as has been prev noted.
I will add that the more S you go, the orientation of the deep
shear favors some discrete updrafts, but the lower/mid level
forcing is driving a linear mode. So, the trade of may be some
potential for a broken line in spots. Ultimately, same threats
hold with damaging winds, then some tornado threat.
Timing looks to be basically the same. The 12 hrrr is a tad slower,
but when assessing the current line and it's movement, the timing in
our graphics remains very solid. Anticipate tornado watches to be
added well in advance of the line with something out likely in the
11 to noon time window. /CME/
Prior discussion below:
Today and tonight...
Quite an active day in store for the region. Just walk outside and
you can tell something in the weather will occur today. It has been
very warm overnight with temperatures in the lower 70s through the
night. A very potent southerly wind has prevailed with the 850mb low
level jet really kicking in tonight. Sustained winds overnight have
been 15-20kts with gusts around 25-30kts, even a brief near 40kt
gust at JAN.
Much of the forecast thinking remains the same. The upper trough
across the west will continue to track east and become negatively
tilted with time. As this occurs, the 990mb surface low will track
across the Mid-Mississippi Valley region and deepen. The line of
storms currently ongoing over the DFW metroplex will continue to
track east through the morning hours. This line is expected to reach
the western part of our forecast are by around noon-1pm. Some of
this line may be a little broken at first before intensifying and
congealing more into a solid squall line/QLCS. This line is expected
to quickly become severe as it encounters an airmass that will reach
the low to mid 80s before it moves through. Widespread 1400-1600
J/kg of MUCAPE, 45-55kts of deep layer shear, 300-600 m2/s2 helicity
all look to be in place to organize storms and produce a potent QLCS
to move through the region today. Given the abundance of wind in
place today, widespread damaging winds up to 80mph is expected and
there remains potential for tornadoes as well, including a strong
tornado. CAM guidance still indicates less potential for discrete
storms to develop ahead of the line(which if one of these were to
occur would be more supportive to produce a strong tornado in this
environment). With sufficient mixing today, 20 degree
Temperature/dewpoint spreads would support higher LCL heights, which
could mitigate tornadogenesis but especially reduce the strong
tornado risk today. However this risk remains non-zero given the
sufficient shear and helicity in place and if a supercell were to
develop along the line then the risk for a stronger tornado would
exist. A moderate risk still is in place for the entire region.
However, it is prudent to note that with this event we are not
expecting the QLCS to produce quite the numbers of tornadoes as we
saw last week, though certainly an embedded one is possible. We are
most concerned about the damaging wind aspect of this line and this
will certainly be widespread and likely to affect a larger portion
of our population. Winds up to 80mph, in addition to the gradient
wind ahead of the line, will pose risks of downed trees and
powerlines and result in power outages.
Of additional concern is the gradient wind ahead of/outside of
thunderstorms today. As mentioned, winds are already stout this
morning and with additional mixing up to around 850mb which would
suggest tapping into gusts around 45-50kts, and increasing low level
jet, winds will only continue to get stronger ahead of the squall
line through the afternoon. Sustained winds of 25 to 35 mph will be
possible, but we could see some higher gusts of 55-60mph. Generally
speaking, I feel really good about the gusts nearing 55mph, but am
quite concerned about a few locations(likely more isolated than
widespread) of reaching 60mph. That being said, the gradient winds
will be as much of a concern ahead of the line and have gone ahead
and issued a High Wind Warning to account for this. Once the line
passes, winds will remain gusty but should return to gusts closer to
20-25mph through the evening into tonight. Gusts will diminish after
midnight to around 15mph.
As the line moves through the region, there could be some locally
heavy rainfall. However, given the quick movement to it and lack of
indications of any training storms, the flooding risk is of lower
concern and will continue to not mention this in the HWO or
graphics.
Hold on to your hats, folks....it will be a windy, active weather
day today! /28/
Thursday through Next Wednesday...
After Wednesday's system, the longterm is pretty quiet. There will
be a series of shortwaves introducing rain chances periodically
throughout the forecast. Thursday afternoon, the elongated trough
centered over the Midwest will begin to shift east and mid-level
ridging will start to build in behind it. Dry weather will prevail
Thursday and Friday as this happens. By Saturday morning the first
shortwave will push across the ArkLaMiss while at the same time, a
stalled boundary along the Gulf will help increase rain chances
across the Deep South. Long range models continue to struggle with
timing and how far north the rain will be so for now, kept light
rain through Saturday morning. By the afternoon, the previously
mentioned wave will have transitioned east and dry air will filter
into the region returning dry conditions across the area through
Monday. A second shortwave is expected Tuesday which will bring
another round of rain across the ArkLaMiss. Temperatures will vary
throughout the period. Thursday and Friday highs will range from the
60s to low 70s while a warming trend is expected Saturday through
Monday. Temperatures will warm into the upper 70s for most places
while some areas south of I-20 will see temps rise into the mid
80s. /JNE/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 83 50 69 43 / 100 45 0 0
Meridian 84 54 72 43 / 67 92 0 0
Vicksburg 81 48 70 43 / 100 13 0 0
Hattiesburg 84 55 75 45 / 74 93 0 0
Natchez 80 49 71 45 / 100 13 0 0
Greenville 79 47 66 42 / 100 13 0 0
Greenwood 81 48 66 41 / 100 33 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...High Wind Warning until 7 PM CDT this evening for MSZ018-019-
025>066-072>074.
LA...High Wind Warning until 7 PM CDT this evening for LAZ007>009-015-
016-023>026.
AR...High Wind Warning until 7 PM CDT this evening for ARZ074-075.
&&
22/CME/28/JNEHazardous weather outlook, Mar 30, 4:11 AM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 411 AM CDT Wed Mar 30 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-047- 059-060-310915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Washington-Issaquena-Sharkey-Warren-Jefferson-Adams- 411 AM CDT Wed Mar 30 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today NON-THUNDERSTORM WINDS THREAT...Significant TIMING...Today Today, severe storms are expected and significant severe weather is possible for the entire outlook area this afternoon into this evening. The primary hazards will be damaging wind gusts up to 80 mph and possible tornadoes. A strong tornado can not be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Today, sustained winds of at least 25 to 35 mph with gusts of up to 55 mph are expected across the forecast area before thunderstorms arrive. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ025>033-035>039-042>046-048>058-061>066-072>074-310915- Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw- Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-Yazoo- Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 411 AM CDT Wed Mar 30 2022 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Significant TIMING...Today Today, severe storms are expected and significant severe weather is possible for the entire outlook area this afternoon into this evening. The primary hazards will be damaging wind gusts up to 80 mph and possible tornadoes. A strong tornado can not be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Today, sustained winds of at least 25 to 35 mph with gusts of up to 55 mph are expected across the forecast area before thunderstorms arrive. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 14 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Mar 30, 1:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM NON-TSTM WND DMG PORT GIBSON 31.96N 90.98W
03/30/2022 CLAIBORNE MS AMATEUR RADIO
TREE DOWN ON FARMER ST AND POWER LINES
DOWNED.
&&
DLLocal storm report, Mar 30, 1:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM NON-TSTM WND DMG 3 E WINNSBORO 32.16N 91.66W
03/30/2022 FRANKLIN LA AMATEUR RADIO
TREES AND POWER LINES DOWNED ALONG LA 4 EAST
OF WINNSBORO. SIMILAR REPORTS EAST OF
GILBERT.
&&
DLLocal storm report, Mar 30, 1:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG GIRARD 32.48N 91.81W
03/30/2022 RICHLAND LA AMATEUR RADIO
TREE DOWNED ON A LAW ENFORCEMENT VEHICLE.
&&
DLLocal storm report, Mar 30, 1:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TORNADO 1 WNW RAYVILLE 32.48N 91.78W
03/30/2022 RICHLAND LA AMATEUR RADIO
TORNADO AT US 80 AND GIN RD, RELAYED FROM
BOTH TRAINED SPOTTERS AND LAW ENFORCEMENT.
&&
DLLocal storm report, Mar 30, 2:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG 1 SSW GIRARD 32.47N 91.81W
03/30/2022 RICHLAND LA LAW ENFORCEMENT
TWO SEMI TRUCKS BLOWN ON THEIR SIDES ALONG
I-20 IN RICHLAND PARISH.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:44 AM CDT | High Wind Warning | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 15 hr |
| Mar 30, 1:04 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland, West Carroll | 56 min |
| Mar 30, 1:21 PM CDT | Tornado Warning | JAN | Morehouse | 54 min |
| Mar 30, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Richland | 67 min |
| Mar 30, 1:39 PM CDT | Tornado Warning | JAN | Franklin, Morehouse, Richland, West Carroll | 53 min |
| Mar 30, 2:21 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Madison, Tensas | 39 min |
| Mar 30, 2:52 PM CDT | Tornado Warning | JAN | Madison | 68 min |
| Mar 30, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 63 min |
| Mar 30, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Concordia, Tensas | 56 min |
| Mar 30, 2:31 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 74 min |
| Mar 30, 2:59 PM CDT | Tornado Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington, Yazoo | 61 min |
| Mar 30, 3:12 PM CDT | Tornado Warning | JAN | Bolivar | 33 min |
| Mar 30, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 70 min |
| Mar 30, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 44 min |
| Mar 30, 3:36 PM CDT | Tornado Warning | JAN | Hinds, Madison, Warren, Yazoo | 54 min |
| Mar 30, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore | 73 min |
| Mar 30, 3:54 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 66 min |
| Mar 30, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Madison | 61 min |
| Mar 30, 4:11 PM CDT | Flash Flood Warning | JAN | Warren | 97 min |
| Mar 30, 4:23 PM CDT | Tornado Warning | JAN | Hinds, Rankin | 52 min |
| Mar 30, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 66 min |
| Mar 30, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 60 min |
| Mar 30, 4:32 PM CDT | Tornado Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster | 58 min |
| Mar 30, 4:34 PM CDT | Tornado Warning | JAN | Attala, Leake, Madison | 56 min |
| Mar 30, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 55 min |
| Mar 30, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Leake, Madison, Rankin, Scott and 1 more | 48 min |
| Mar 30, 4:58 PM CDT | Tornado Warning | JAN | Leake, Madison, Rankin, Scott | 41 min |
| Mar 30, 5:20 PM CDT | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 55 min |
| Mar 30, 5:23 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Winston | 54 min |
| Mar 30, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 50 min |
| Mar 30, 5:32 PM CDT | Tornado Warning | JAN | Attala, Leake | 26 min |
| Mar 30, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 46 min |
| Mar 30, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Noxubee, Oktibbeha, Webster, Winston | 55 min |
| Mar 30, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson | 46 min |
| Mar 30, 6:17 PM CDT | Tornado Warning | JAN | Clay, Oktibbeha | 24 min |
| Mar 30, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Rankin, Scott, Simpson, Smith | 61 min |
| Mar 30, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 64 min |
| Mar 30, 6:40 PM CDT | Tornado Warning | JAN | Jasper, Smith | 27 min |
| Mar 30, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Smith | 41 min |
| Mar 30, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 82 min |
| Mar 30, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Marion | 51 min |
| Mar 30, 1:49 PM CDT | Tornado Warning | JAN | Ashley, Chicot | 56 min |
Nearby
Tornado Warnings in Louisiana, 2022Tornado Warnings in Mississippi, 2022Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.